Alert archive / Texas / Areal Flood Advisories in 2021
Areal Flood Advisory 113, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this areal flood advisory at Jun 3, 2021, 2:42 PM CDT for Atascosa County, Karnes County, Wilson County, Texas. It was in force for 4 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2021, 2:42 PM CDT (19:42 UTC)
- Expired
- Jun 3, 2021, 6:45 PM CDT
- In force
- 4 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
Counties Atascosa County, TX, Karnes County, TX, Wilson County, TX
The radar
The Austin/San Antonio radar (KEWX), 85 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 7.7 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2599 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 672 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
600
WGUS84 KEWX 031942
FLSEWX
Flood Advisory
National Weather Service Austin/San Antonio TX
242 PM CDT Thu Jun 3 2021
TXC013-255-493-032245-
/O.NEW.KEWX.FA.Y.0113.210603T1942Z-210603T2245Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Atascosa TX-Karnes TX-Wilson TX-
242 PM CDT Thu Jun 3 2021
The National Weather Service in Austin/San Antonio has issued a
* Flood Advisory for...
Southeastern Atascosa County in south central Texas...
Karnes County in south central Texas...
Southern Wilson County in south central Texas...
* Until 545 PM CDT.
* At 242 PM CDT, Doppler radar indicated heavy rain due to
thunderstorms. Minor flooding is ongoing or expected to begin
shortly in the advisory area. Between 1 and 3 inches of rain have
fallen.
* Some locations that will experience flooding include...
Floresville, Kenedy, Karnes City, Poth, Kosciusko, Campbellton,
Runge, Falls City, Cestohowa, Deweesville, Hobson, Coy City,
Fashing, Pana Maria, El Oso, Paweleville, Peggy, Zunkerville,
Helena and McCoy.
Additional rainfall amounts up to 3 inches are expected over the
area. This additional rain will result in minor flooding.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 2914 9826 2918 9821 2918 9812 2918 9810
2917 9815 2915 9784 2915 9781 2903 9777
2891 9767 2878 9762 2867 9778 2867 9782
2872 9792 2869 9801 2879 9810 2862 9832
2874 9843 2890 9847 2897 9844 2903 9835
$$
CP1 follow-up statement
874
WGUS84 KEWX 032232
FLSEWX
Flood Advisory
National Weather Service Austin/San Antonio TX
532 PM CDT Thu Jun 3 2021
TXC013-255-493-032345-
/O.EXT.KEWX.FA.Y.0113.000000T0000Z-210603T2345Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Atascosa TX-Karnes TX-Wilson TX-
532 PM CDT Thu Jun 3 2021
The National Weather Service in Austin/San Antonio has extended the
* Flood Advisory for...
Southeastern Atascosa County in south central Texas...
Karnes County in south central Texas...
Southern Wilson County in south central Texas...
* Until 645 PM CDT.
* At 532 PM CDT, Doppler radar indicated heavy rain due to showers
and thunderstorms. Minor flooding is ongoing or expected to begin
shortly in the advisory area. Between 1 and 3 inches of rain have
fallen.
* Some locations that will experience flooding include...
Floresville, Kenedy, Karnes City, Poth, Kosciusko, Campbellton,
Runge, Falls City, Cestohowa, Deweesville, Hobson, Coy City,
Fashing, Pana Maria, El Oso, Paweleville, Peggy, Zunkerville,
Helena and McCoy.
Additional rainfall amounts up to 1 inch are expected over the area.
This additional rain will result in minor flooding.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 2914 9826 2918 9821 2918 9812 2918 9810
2917 9815 2915 9784 2915 9781 2903 9777
2891 9767 2878 9762 2867 9778 2867 9782
2872 9792 2869 9801 2879 9810 2862 9832
2874 9843 2890 9847 2897 9844 2903 9835
$$
PLATTWhat forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this areal flood advisory went out at Jun 3, 2:32 PM CDT, 10 minutes earlier.
Area forecast discussion, Jun 3, 2:32 PM CDT, 10 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 232 PM CDT Thu Jun 3 2021 .SHORT TERM (Tonight through Friday Night)... What a wet day it has been across South Central Texas. While most spots saw a good inch to inch and a half of rain some spots across the Hill Country, Austin Metro, and then parts of Southern Bexar and Wilson County have seen 3 to 4 inches of rainfall with localized higher totals. This has caused issued with area low water crossings with even just the quick 1/2 inch to 1.5 inches causing water to flow over them due to the saturated ground. The good news in the short term is that the mesoscale models are in good agreement (and are decently supported by the global models) that this activity should continue to work its way to the east and south through the afternoon. The heaviest rain for the rest of the day will be along the Coastal Plains with more light rain across the I-35 corridor. The PoP forecast for the short term is roughly based on the SPC HREF, and while one would normally use that for severe weather, have utilized it for our rainfall forecasts this go around, as no severe weather is expected during the short term. In general the late evening through the early overnight hours should be fairly quiet with light rain ending. Have left 30-40 PoPs across the area, but even these may be too high with the drying trend of the HRRR and other models. The next round of rainfall for the area will begin some time late tonight into Friday morning. The HREF members vary with the NAM Nest showing precipitation redeveloping around 4am, with most of the other models holding off until around 7am. The Texas Tech WRF, which did a decent job with today's round of precipitation holds off redevelopment until late morning on Friday. Have sided with the earlier onset of the precipitation here as it seems to be the consensus of the high resolution models at this time, but as we saw yesterday evening much can change in these models, even over a 6 hour period so confidence in the timing is low. What seems to be certain is another round of rainfall, this time developing from the south and moving north across our area at some point during the day on Friday. Synoptically the upper low that has been plaguing us over the last week will be to the Big Bend Region by 7am on Friday. This will help to enhance the rain chances for the day on Friday and into Friday night. The low will take its sweet time moving across the state with it only reaching the Central Part of Texas by Saturday morning. Unsurprisingly the synoptic models have the heaviest rainfall occurring at different times over the short term, but they all generally agree that tomorrow through Saturday will be another wet period. The ECMWF continues to be the wettest of the models, while the GFS focuses the heaviest rainfall late tomorrow and into Saturday. The NAM on the other hand has much of the heavy rainfall during the day tomorrow. Lets talk messaging and impacts to wrap this up. First off with the rains today and over the last several days much of the area has seen anywhere from 2 to 6 inches of rain. As was demonstrated today, even a quick inch in urban areas can cause low water crossings to flood. Localized flooding will continue to be the main concern with the Weather Prediction Center introducing a slight risk of excessive rainfall for Friday. Think that a Flash Flood Watch is a wise choice now that we are very well primed for more flooding. Have decided to hold off for this afternoon with the current system moving out. Future shifts, either the evening once things calm down, or the overnight shift will reconsider the need for a Flash Flood Watch and possibly issue one for parts of the area. While the rivers have not seen big impacts thus far low water crossings have been with over 100 still closed on ATXfloods, and 17 closed across Bexar county on Bexarflood. These will continue to be the main hazard so always remember Turn Around, Don't Drown. This is honestly a great weekend to just make a 3 day weekend, stay home and off the roads, watch your favorite streaming service, and enjoy the rain outside from the safety of your home. && .LONG TERM (Saturday through Thursday)... An upper level low will be centered over Central Texas on Saturday into Sunday with a lower level flow off the Gulf of Mexico and an unseasonably moist airmass over our area. Upward forcing continues the scattered to numerous showers and thunderstorms with the main threat being heavy rains causing flooding due to moist soils from earlier rains. The greatest threat for heavy rains and flooding will be from the Hill Country across the I-35 corridor to near the Coastal Plains. Rainfall amounts of 1 to 2 inches with isolated amounts of 4+ inches can be expected across those areas. Cannot rule out a strong storm or two with gusty winds possible. The upper level low gradually lifts to the northeast while weakening into a shear axis across eastern Texas early to middle part of next week. However, a moist airmass remains over area due to lower level flow off the Gulf of Mexico. The chances of showers and thunderstorms continue, although, with time become mainly diurnally forced by solar heating by the middle of next week. The threat for heavy rains will become much more localized, as well. Due to clouds and rain, high temperatures will remain below normal, though trend closer to normal by later next week. Low temperatures should be around normal. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 67 79 67 80 68 / 40 80 60 80 50 Austin Bergstrom Intl Airport 66 79 67 80 68 / 50 80 60 80 50 New Braunfels Muni Airport 67 80 68 81 69 / 50 80 60 80 50 Burnet Muni Airport 65 78 66 78 66 / 40 80 50 70 40 Del Rio Intl Airport 68 83 69 85 71 / 50 60 40 30 10 Georgetown Muni Airport 66 78 67 80 67 / 40 80 50 80 50 Hondo Muni Airport 67 80 67 81 68 / 60 80 60 60 30 San Marcos Muni Airport 66 80 67 81 67 / 50 80 60 80 50 La Grange - Fayette Regional 69 82 70 83 70 / 60 80 60 80 50 San Antonio Intl Airport 68 79 68 80 69 / 60 80 60 80 40 Stinson Muni Airport 69 81 69 82 69 / 60 80 60 70 40 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term/Aviation...Treadway Long-Term...04 Decision Support...YBVP
Hazardous weather outlook, Jun 3, 3:50 AM CDT, 10 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 350 AM CDT Thu Jun 3 2021 TXZ171>173-183>194-202>209-217>225-228-040900- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 350 AM CDT Thu Jun 3 2021 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. Scattered showers and storms are forecast today and tonight. A few storms could become strong, producing gusty winds up to 50 mph and small hail. In additional, pockets of heavy rainfall are possible, which could produce localized flash flooding. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Several more opportunities for showers and thunderstorms are expected Friday through the weekend, primarily favoring the afternoon and into the evening/nighttime hours. Some of these storms may be strong and also produce heavy rainfall. Localized flash flooding is also a concern due to previous rain events over the past two weeks or so. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any severe weather or flooding to the National Weather Service.
In the hours before
Local storm report, Jun 3, 10:43 AM CDT, 3 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1043 AM CDT THU JUN 3 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 AM HAIL BERGSTROM INTERNATIONAL 30.19N 97.67W
06/03/2021 E0.25 INCH TRAVIS TX PUBLIC
PUBLIC REPORT VIA TWITTER OF HAIL SMALLER
THAN PEA SIZED AT THE AUSTIN AIRPORT.
&&
AATThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 7:37 PM CDT | Severe Thunderstorm Warning | EWX | Burnet, Llano | 53 min |
| Jun 2, 7:59 PM CDT | Areal Flood Advisory | EWX | Burnet, Llano | 3 hr |
| Jun 2, 8:23 PM CDT | Areal Flood Advisory | EWX | Williamson | 3 hr |
| Jun 2, 8:29 PM CDT | Severe Thunderstorm Warning | EWX | Burnet, Llano | 61 min |
| Jun 2, 8:41 PM CDT | Special Weather Statement | EWX | Travis | 49 min |
| Jun 2, 8:50 PM CDT | Flash Flood Warning | EWX | Burnet, Williamson | 3 hr |
| Jun 2, 9:17 PM CDT | Severe Thunderstorm Warning | EWX | Burnet, Travis, Williamson | 58 min |
| Jun 2, 9:50 PM CDT | Special Weather Statement | EWX | Lee | 40 min |
| Jun 2, 9:52 PM CDT | Special Weather Statement | EWX | Williamson | 38 min |
| Jun 2, 10:14 PM CDT | Special Weather Statement | EWX | Bastrop, Travis | 46 min |
| Jun 3, 8:21 AM CDT | Areal Flood Advisory | EWX | Llano | 3 hr |
| Jun 3, 9:42 AM CDT | Areal Flood Advisory | EWX | Blanco, Gillespie, Hays, Kendall | 3 hr |
| Jun 3, 12:34 PM CDT | Areal Flood Advisory | EWX | Atascosa, Bexar, Wilson | 3 hr |
| Jun 3, 1:45 PM CDT | Areal Flood Advisory | EWX | Bastrop, Lee, Travis | 2 hr |
| Jun 3, 1:51 PM CDT | Areal Flood Advisory | EWX | Bexar, DeWitt, Gonzales, Guadalupe, Karnes, Wilson | 3 hr |
| Jun 3, 2:49 PM CDT | River Flood Warning | EWX | Blanco | 6 hr |
| Jun 3, 3:44 PM CDT | Areal Flood Advisory | EWX | DeWitt, Lavaca | 5 hr |
| Jun 3, 5:03 PM CDT | Areal Flood Advisory | EWX | DeWitt, Gonzales, Guadalupe, Karnes, Wilson | 3 hr |
| Jun 3, 5:22 PM CDT | Areal Flood Advisory | EWX | Bastrop, Caldwell, Fayette, Gonzales, Guadalupe, Lavaca | 3 hr |
| Jun 3, 6:05 PM CDT | River Flood Warning | EWX | DeWitt | 3 days |
| Jun 3, 6:45 PM CDT | Areal Flood Advisory | EWX | Karnes, Wilson | 2 hr |
Nearby
Areal Flood Advisories in Texas, 2021Every areal flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.